Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2015, 6:27 PM MDT for 4 counties in Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 6:27 PM MDT (00:27 UTC)
- Expired
- Aug 14, 2015, 7:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Blaine County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 108 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 3499 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS55 KPIH 150027
SVRPIH
IDC013-063-067-077-150130-
/O.NEW.KPIH.SV.W.0083.150815T0027Z-150815T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
627 PM MDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL IDAHO...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO...
NORTHWESTERN POWER COUNTY IN SOUTHEASTERN IDAHO...
MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 730 PM MDT
* AT 626 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 12 MILES NORTH OF HAZELTON...OR 20 MILES NORTHWEST OF
BURLEY...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHOSHONE...RICHFIELD...MINIDOKA...DIETRICH...BEAR TRAP AIRPORT...
KIMAMA AND LAIDLAW CORRALS AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4323 11409 4323 11323 4269 11327 4273 11393
4276 11393 4277 11405 4281 11405 4281 11435
4285 11438 4285 11449
TIME...MOT...LOC 0026Z 247DEG 47KT 4277 11405
$$
GK1 follow-up statement
462
WWUS55 KPIH 150100
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
700 PM MDT FRI AUG 14 2015
IDC013-063-067-077-150110-
/O.CAN.KPIH.SV.W.0083.000000T0000Z-150815T0130Z/
LINCOLN ID-BLAINE ID-POWER ID-MINIDOKA ID-
700 PM MDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN...SOUTHEASTERN
BLAINE...NORTHWESTERN POWER AND MINIDOKA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4323 11409 4323 11323 4269 11327 4273 11393
4276 11393 4277 11405 4281 11405 4281 11435
4285 11438 4285 11449
TIME...MOT...LOC 0053Z 247DEG 47KT 4294 11349
$$
GKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:16 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 2:16 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT FRI AUG 14 2015 .SHORT TERM...TONIGHT THROUGH MONDAY. THE UPPER LOW OFF THE CA COAST IS MOVING INTO OR THIS AFTN...WHILE THE UPPER RIDGE OVER THE ROCKIES IS BEING PUSHED OFF TO THE EAST. STILL GETTING A GOOD FLOW OF SUBTROPICAL MOISTURE INTO ID...AND TSTMS ARE DEVELOPING OVER SCEN ID AS THE APPROACH OF THE UPPER LOW DESTABILIZES THE AIRMASS. TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS AND CONTINUE INTO THE EVE. SOME TSTMS MAY PRODUCE STRONG OUTFLOW WINDS AND SMALL HAIL. A COLD FRONT MOVES THRU ID THIS EVENING...WHICH SHOULD BRING A FINAL WAVE OF SHOWERS AND TSTMS. WINDS ARE EXPECTED TO PICK UP BEHIND THE FRONT AND CONTINUE INTO SATURDAY. PRECIP LINGERS IN THE EASTERN HIGHLANDS SAT MORN...THEN ALL AREAS DRY OUT BY AFTERNOON. DRY WESTERLY FLOW ALOFT CONTINUES THRU MON. HEDGES .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS NEXT SYSTEM. MONDAY NIGHT INTO TUESDAY THE MODELS ARE DROPPING A WEAK AND MOSTLY DRY UPPER LEVEL LOW DOWN FROM CANADA OVER MAINLY OUR EASTERN BORDERS. EXPECT A SLIGHT CHANCE OF PRECIPITATION AND CLOUDIER CONDITIONS MAINLY OVER OUR NORTHERN AND EASTERN AREAS MONDAY NIGHT INTO TUESDAY. ALSO...LOOK FOR COOLER TEMPERATURES AND BREEZY WINDS PARTICULARLY ON TUESDAY. TEMPERATURES WILL BE BELOW NORMAL ON TUESDAY AND NEAR NORMAL BY WEDNESDAY AND THURSDAY BEFORE CLIMBING TO ABOVE NORMAL BY FRIDAY. WYATT && .AVIATION...APPROACHING FRONTAL BOUNDARY TO INCREASE SUSTAINED WINDS WITH GUSTS IN EXCESS OF 25 MPH LATER THIS AFTERNOON AND CONTINUING THOUGH MOST OF THE EVENING. CURRENTLY THE FRONTAL BOUNDARY IS EXPECTED TO PASS THROUGH THE PIH-IDA AREAS NEAR MIDNIGHT WITH STEADILY INCREASING WINDS FOR TOMORROW. SCATTERED THUNDERSTORM ACTIVITY FOR THIS EVENING WITH TWO ROUNDS TO FOCUS ON...THE FIRST BETWEEN 21Z AND 02Z AND THE SECOND BEGINNING NEAR 01Z AND LEAVING OUR AREA NEAR 06Z. PETERSON/WYATT && .FIRE WEATHER...A COLD FRONT MOVING THROUGH THE AREA WILL HELP TRIGGER WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. EXPECT LOCALIZED HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. CONVECTION WILL TAPER OFF BY MIDNIGHT. WINDS WILL INCREASE WITH PASSAGE OF THE FRONT AND WILL LIKELY REMAIN BREEZY OVERNIGHT. LOOK FOR BREEZY WINDS TOMORROW AFTERNOON AS WELL. EXPECT SUNNY...DRY AND WARMER CONDITIONS THIS WEEKEND THROUGH EARLY NEXT WEEK. EXPECT A RETURN OF NORMAL SEASON HUMIDITIES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425- 427. &&
In the hours before
Special weather statement, Aug 14, 5:07 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
507 PM MDT FRI AUG 14 2015
IDZ017-022-150000-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
507 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 50 MPH FOR CASSIA COUNTY UNTIL 600 PM MDT...
AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
OAKLEY RESERVOIR TO 18 MILES SOUTHWEST OF ALMO...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MALTA...OAKLEY RESERVOIR...OAKLEY...ALBION...ELBA...ALMO...YALE REST
AREA...CITY OF ROCKS...BRIDGE...IDAHOME AND MT HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 11404 4240 11419 4242 11407 4243 11407
4257 11319 4205 11303 4199 11347
TIME...MOT...LOC 2306Z 070DEG 40KT 4226 11407 4192 11389
GKSpecial weather statement, Aug 14, 5:14 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
514 PM MDT FRI AUG 14 2015
IDZ019-023-150000-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
514 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 50 MPH FOR SOUTHEASTERN FREMONT...NORTHEASTERN
BONNEVILLE...SOUTHEASTERN MADISON AND TETON COUNTIES UNTIL 600 PM
MDT...
AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF RIRIE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DRIGGS...FELT...VICTOR...TETONIA...GREEN CANYON HOT SPRINGS...TETONIA
RESEARCH STATION AND PINE CREEK PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4347 11150 4380 11157 4413 11109 4413 11107
4349 11105
TIME...MOT...LOC 2313Z 070DEG 40KT 4364 11155
GKSpecial weather statement, Aug 14, 5:26 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
526 PM MDT FRI AUG 14 2015
IDZ019>021-023-150015-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
526 PM MDT FRI AUG 14 2015
...WINDS OVER 40 MPH FOR NORTHERN BINGHAM...JEFFERSON...
CLARK...WESTERN FREMONT...NORTHWESTERN BONNEVILLE AND MADISON
COUNTIES UNTIL 615 PM MDT...
AT 525 PM MDT...DOPPLER RADAR IS TRACKING THE LEADING EDGE OF
THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 7 MILES EAST
OF MONIDA TO NEAR ROBERTS TO ROSE...AND MOVING EAST AT 40 MPH.
WINDS OVER 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCALIZED
BLOWING DUST IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...REXBURG...RIGBY...DUBOIS...TERRETON...RIRIE
RESERVOIR...IDMON...GOSHEN...LORENZO...AMMON...SHELLEY...IONA...SUGAR
CITY...UCON...MENAN...TETON...RIRIE...ROBERTS...FIRTH AND LEWISVILLE.
LAT...LON 4368 11157 4325 11168 4328 11274 4448 11247
4445 11239 4454 11235 4457 11225 4454 11222
4454 11214 4452 11210 4456 11189 4456 11187
4451 11183 4456 11168 4456 11159 4454 11147
4459 11152 4463 11150 4464 11152 4467 11143
TIME...MOT...LOC 2325Z 271DEG 37KT 4456 11217 4375 11207 4327 11230
JKEYESLocal storm report, Aug 14, 5:49 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 1 WNW CAMAS 44.00N 112.23W
08/14/2015 M57 MPH JEFFERSON ID MESONET
HAMER INL SITE.
&&
JKEYESLocal storm report, Aug 14, 5:51 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
551 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 6 NNE DUBOIS 44.24N 112.17W
08/14/2015 M57 MPH CLARK ID MESONET
DUBOIS INL SITE.
&&
JKEYESSpecial weather statement, Aug 14, 6:20 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
620 PM MDT FRI AUG 14 2015
IDZ019-150100-
UPPER SNAKE HIGHLANDS ID-
620 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 55 MPH FOR NORTHEASTERN CLARK...FREMONT...
NORTHEASTERN MADISON AND NORTHERN TETON COUNTIES UNTIL 700 PM MDT...
AT 618 PM MDT...DOPPLER RADAR WAS TRACKING STRONG OUTFLOW WINDS
EXTENDING FROM 6 MILES EAST OF HENRYS LAKE TO NEAR CHESTER...AND
MOVING EAST AT 25 MPH. LOCALLY HEAVY RAIN POSSIBLE WITH STORMS
BEHIND THE MAIN OUTFLOW BOUNDARY ESPECIALLY AROUND ISLAND PARK AND
HENRYS LAKE.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHTON...MARYSVILLE...HENRYS LAKE...PARKER...DRUMMOND...ST ANTHONY...
KILGORE...ISLAND PARK VILLAGE...CHESTER...ASHTON RESERVOIR...PONDS
LODGE...LAST CHANCE...ISLAND PARK RESERVOIR...MACKS INN...SHOTGUN
VILLAGE...WARM RIVER...ASHTON HILL...SAINT ANTHONY SAND DUNES...RED
ROCK PASS AND SHERIDAN RESERVOIR.
LAT...LON 4395 11191 4456 11189 4451 11183 4456 11168
4454 11147 4459 11152 4464 11152 4467 11147
4470 11149 4471 11142 4476 11139 4473 11132
4465 11128 4462 11122 4458 11123 4457 11118
4449 11109 4413 11109 4412 11105 4389 11105
TIME...MOT...LOC 0018Z 254DEG 22KT 4466 11127 4397 11160
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:20 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| Aug 14, 6:39 PM MDT | Special Weather Statement | PIH | Custer | 51 min |
| Aug 14, 7:04 PM MDT | Special Weather Statement | PIH | Bonneville, Clark, Fremont, Jefferson, Madison, Teton | 56 min |
| Aug 14, 7:11 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou, Clark, Fremont, Jefferson and 2 more | 49 min |
| Aug 14, 7:47 PM MDT | Special Weather Statement | PIH | Bannock, Oneida, Power | 43 min |
| Aug 14, 8:04 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Aug 14, 8:15 PM MDT | Special Weather Statement | PIH | Clark, Fremont, Madison, Teton | 30 min |
| Aug 14, 9:00 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Lincoln, Minidoka | 45 min |
| Aug 14, 9:36 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 39 min |
| Aug 14, 9:48 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou, Power | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.